Hail, Garfield
- When
- June 19, 4:15 PM CST
- Where
- Garfield County, 5 mi W of Hillsdale
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.570, -98.070
Occasional hail lasted for about 45 minutes.
A widespread severe thunderstorm event occurred over much of Oklahoma from the 19th into the 20th. A weakly capped airmass, combined with a surface trough oriented northwest to southeast over Oklahoma, and afternoon heating allowed for another round of strong to severe thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A widespread severe thunderstorm event occurred over much of Oklahoma from the 19th into the 20th. A weakly capped airmass, combined with a surface trough oriented northwest to southeast over Oklahoma, and afternoon heating allowed for another round of strong to severe thunderstorms to develop. Wind shear along the outflow boundary and decent instability allowed for the some of the thunderstorms to produce high winds and large hail. Also, a complex of thunderstorms developed over western Kansas and moved south toward northern Oklahoma. The low level jet cranked up as night fell, pumping in warm and very moist air. The thunderstorm complex continued moving south while intensifying. Widespread severe winds and large hail accompanied the thunderstorms. The thunderstorm complex moved south through much of Oklahoma before moving into Texas. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 19, 3:51 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 451 PM CDT TUE JUN 19 2007 .DISCUSSION... EXTREMELY UNSTABLE ATMOSPHERE WILL BE SEEN THIS AFTERNOON INTO THE EVENING. ALTHOUGH MAIN CONCERN THROUGH THE MID-EVENING HOURS WILL BE FOR MAINLY ISOLATED OR PERHAPS SCATTERED THUNDERSTORMS...GIVEN 6-7K CAPES...HIGH END SEVERE WEATHER POSSIBLE. WITH RELATIVELY WEAK WIND SHEAR...MAIN THREAT WILL BE GIANT HAIL AND DAMAGING WINDS...ALTHOUGH BRIEF TORNADOES CANNOT BE RULED OUT IN THE EARLY STAGES OF THUNDERSTORM DEVELOPMENT. OUTSIDE OF ANY ISOLATED/SCATTERED STORMS ACROSS NORTHERN ZONES LATE THIS AFTERNOON THROUGH THE FIRST HALF OF THE EVENING...BETTER CHANCES FOR THUNDERSTORMS WILL OCCUR OVERNIGHT WITH POSSIBLE MCS DEVELOPING TO OUR NORTHWEST AND SURGING SOUTHEAST. OUTSIDE OF LINGERING SHOWERS/STORMS TOMORROW...FORECAST WILL BE DRY FROM TOMORROW NIGHT THROUGH DAY SEVEN AS UPPER RIDGING TAKES HOLD. WITH TEMPERATURES ON THE INCREASE AND LOWER LEVEL MOISTURE NOT GOING ANYWHERE ANYTIME SOON...WILL NEED TO WATCH FOR HEAT ADVISORY CONDITIONS MID-LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 89 71 93 / 50 30 10 10 HOBART OK 71 92 71 94 / 50 30 10 10 WICHITA FALLS TX 72 92 72 95 / 40 40 10 10 GAGE OK 69 91 69 94 / 50 20 10 10 PONCA CITY OK 71 89 71 93 / 50 30 10 10 DURANT OK 74 90 72 93 / 30 40 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/30/11
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
143 PM CDT TUE JUN 19 2007
OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
143 PM CDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH AND WEST OF A LINE FROM ALTUS... TO
ARDMORE ...TO DURANT.
TIMING...
SEVERE THUNDERSTORMS COULD DEVELOP AT ANYTIME AND LAST PAST MIDNIGHT.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND THUNDERSTORM WIND GUSTS TO 70 MPH
WILL BE THE MAIN CONCERNS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD LISTEN FOR UPDATES... AND PLAN FOR POSSIBLE SEVERE
WEATHER OPERATIONS BEGINNING THIS AFTERNOON...AND POSSIBLY LASTING
WELL INTO THE NIGHT.
DISCUSSION...
AN UNUSUALLY MOIST AIRMASS IS IN PLACE ACROSS OKLAHOMA AND NORTH
TEXAS. THE VERY HUMID AIR IS RESULTING IN EXTREMELY UNSTABLE
CONDITIONS. A WEAK LOW PRESSURE TROUGH OR SURFACE BOUNDARY WAS
LOCATED FROM NEAR WOODWARD...SOUTHEAST TO NEAR WATONGA...OKLAHOMA
CITY AND SEMINOLE. WEAK CONVERGENCE ALONG THIS BOUNDARY MAY RESULT
IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON...ESPECIALLY AS
TEMPERATURES WARM AND CAPPING OF WARM AIR ALOFT DECREASES SLIGHTLY.
ALTHOUGH WIND SHEAR IS WEAK...THE EXTREME INSTABILITY WOULD SUPPORT
RAPID SEVERE THUNDERSTORMS DEVELOPMENT. IF STORMS DEVELOP ALONG THE
BOUNDARY THEY WOULD LIKELY MOVE SLOWLY SOUTH AND EAST. VERY STRONG
UPDRAFTS AND DOWNDRAFTS IN THE STORMS WOULD RESULT IN LARGE HAIL AND
DAMAGING WINDS.
LATER IN THE DAY...THUNDERSTORMS MAY DEVELOP OVER THE HIGH PLAINS TO
THE WEST OF OKLAHOMA. STRENGTHENING NORTHWEST FLOW ALOFT IN THE
EVENING WILL CARRY ANY STORMS THAT DEVELOP SOUTHEAST. VERTICAL WIND
SHEAR WILL BE STRONGER THEN...ESPECIALLY AS THE LOW LEVEL JET
STRENGTHENS TONIGHT. THIS SCENARIO FAVORS A LARGE THUNDERSTORM
COMPLEX CAPABLE OF DAMAGING WINDS AND SOME HAIL.
SEVERE WEATHER POTENTIAL TONIGHT WILL DEPEND ON WHETHER
THUNDERSTORMS WILL ORGANIZE INTO A LARGER COMPLEX OF STORMS. A
KEY ELEMENT THAT WOULD CONTRIBUTE TO AN ORGANIZED COMPLEX IS AN
UPSTREAM DISTURBANCE OR TROUGH IN THE FLOW ALOFT. CURRENTLY THERE
ARE NO SUCH DISTURBANCES EVIDENT ON SATELLITE IMAGES OR OTHER UPPER
AIR DATA... SO THERE IS UNCERTAINTY AS TO HOW STORMS OVER THE HIGH
PLAINS WILL EVOLVE LATE TODAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
LOCALIZED HEAVY RAINFALL. ADDITIONAL HEAVY RAIN COULD CAUSE FLOODING
IN AREAS WHERE RECENT RAINS HAVE SATURATED THE GROUND.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO THE DAY ON WEDNESDAY... BUT
ARE EXPECTED TO REMAIN VERY LOW THROUGH THE LATTER HALF OF THE WEEK
AND INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 444 PM CDT TUE JUN 19 2007 OKZ012-192200- GARFIELD OK- 444 PM CDT TUE JUN 19 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER HILLSDALE AT 444 PM CDT. THE STORM WAS NEARLY STATIONARY. THIS STORM WILL CURRENTLY BE CAPABLE OF SMALL HAIL AND HEAVY RAIN. HOWEVER...STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GARFIELD COUNTY...INCLUDING THE CITY OF ENID...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 447 PM CDT TUE JUN 19 2007 OKZ006-007-192200- ALFALFA OK-GRANT OK- 447 PM CDT TUE JUN 19 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES SOUTHWEST OF BURLINGTON TO 5 MILES EAST OF GREAT SALT PLAINS LAKE AT 447 PM CDT. THE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN. HOWEVER... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
The Vance AFB radar (KVNX), 20 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
35 thunderstorm wind, 16 hail, 5 flash flood, 1 funnel cloud. Local standard time, as filed.
Occasional hail lasted for about 45 minutes.
The hail was reported quarter to golfball size.
Spotters viewed the funnel cloud looking west from Lahoma.
Several county roads were closed due to high water.
The hail was reported at the intersection of HWY 11 and 281.
Several power lines were downed on the north side of town. Monetary damages were estimated.
Several power lines were downed on the north side of town. The wind and half dollar size hail also combined for several windows to be broken in town. Several limbs were blown onto parked automobiles. Several trees sustained damage around Woodward.
Power lines were blown down by the severe winds. Monetary damages were estimated.
Several power poles were blown down. The power was off around town. Monetary damages were estimated.
Power flashes were seen around town. An awning was blown down at the Main Street Truck Stop. Part of the siding was blown off of M&S Detail. Monetary damages were estimated.
Five to six power poles/lines were downed due to the high wind. Minor damage was reported at Pioneer School and the fire department. Monetary damages were estimated.
A few power lines were downed by high winds. Monetary damages were estimated.
Several tree limbs 6 inches in diameter blown down. Also, several trees 24 inches in diameter and a 50 foot HAM radio antenna were blown down. Two 35,000 bushel grain storage tanks were toppled by the high wind. The event lasted approximately 15 minutes. Monetary damages were estimated.
A large tree was blown onto a white convertible with four passengers inside. No injuries were reported.
The wind gust was relayed by KSWO TV.
Flooded low water crossings stranded around 100 campers. No injuries were reported.
Heavy rain caused several roads in Lawton to be impassable.
Several roads were closed due to high water. John's Park was completely flooded.
State HWY 99 was closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44056, 44057, 44059, 44063, 44066, 44069, 44070, 44100, 44053, 45116, 44153, 44101, 44102, 44103, 44104, 44105, 44121, 44126, 44214, 45115, 44107, 44220, 44131, 44139, 44154, 44156, 44112, 45058, 44157, 44171, 44173, 44174, 44178, 44143, 44224, 44179, 44180, 44181, 44183, 44184, and more.